MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; LIGHT GUIDE AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; LIGHT GUIDE AND ACCESSORIES
Model Number WA03300A
Medical Device Problem Code Unclear Information (4052)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of the prostate (turp) procedure, the patient sustained a burn injury of an unknown degree in the right abdomen and inguinal region resulting from the sheet covering the patient which caught fire.However, it is unclear whether the injury was caused by a malfunction of any of the olympus devices.No further information was provided but the intended procedure was completed with the same set of equipment.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to the manufacturer for evaluation/investigation but to olympus medical systems corporation (omsc), (b)(4)(returned to omsc on 2019-06-24).During the evaluation/investigation of the light-guide cable no visible or functional nonconformities were detected.The device was found to be in standard.Therefore, the exact cause of the user's experience and the reported phenomenon could not be conclusively determined.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the light-guide cable without showing any abnormalities.The case will be closed from olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes.

Brand Name
LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE
Common Device Name
LIGHT GUIDE AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key8703489
Report Number9610773-2019-00070
Device Sequence Number1845001
Product Code HBI
UDI-Device Identifier04042761082303
UDI-Public04042761082303
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA03300A
Device Catalogue NumberWA03300A
Device Lot Number17YW
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1